Local RBF approximation for scattered data fitting with bivariate splines

O. Davydov, A. Sestini, R. Morandi

Research output: Chapter in Book/Report/Conference proceedingChapter

26 Downloads (Pure)

Abstract

In this paper we continue our earlier research [4] aimed at developing effcient methods of local approximation suitable for the first stage of a spline based two-stage scattered data fitting algorithm. As an improvement to the pure polynomial local approximation method used in [5], a hybrid polynomial/radial basis scheme was considered in [4], where the local knot locations for the RBF terms were selected using a greedy knot insertion algorithm. In this paper standard radial local approximations based on interpolation or least squares are considered and a faster procedure is used for knot selection, signicantly reducing the computational cost of the method. Error analysis of the method and numerical results illustrating its performance are given.
Original languageEnglish
Title of host publicationTrends and Applications in Constructive Approximation
EditorsDetlef H. Mache, József Szabados, Marcel G. de Bruin
Place of PublicationBerlin, Germany
Pages91-102
Number of pages11
Volume151
DOIs
Publication statusPublished - 2005

Publication series

NameInternational Series of Numerical Mathematics
PublisherBirkhäuser (Springer)

Keywords

  • scattered data fitting
  • bivariate splines
  • constructive approximation

Fingerprint Dive into the research topics of 'Local RBF approximation for scattered data fitting with bivariate splines'. Together they form a unique fingerprint.

Cite this